Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 188, NWS Fort Worth, TX

May 8, 2007Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2007, 2:22 AM CDT for Tarrant County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 2:22 AM CDT (07:22 UTC)
Expired
May 8, 2007, 3:15 AM CDT
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:17 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 7, 11:17 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1117 PM CDT MON MAY 7 2007

.AVIATION...
1117 PM.
WILL CONTINUE WITH PREVIOUS THINKING...STILL CANNOT TIME ANY POPS AS
MOST LIKELY AREAS WILL BE WEST AND NORTH OF AIRPORTS. WILL CONTINUE
WITH MVFR MORNING AND VFR REST OF THE TIME.  84

&&

.UPDATE...
TORNADO WATCH 255 HAS BEEN CLEARED FOR OUR COUNTIES. SHOWERS AND
PERHAPS A THUNDERSTORM MAY REDEVELOP ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OVER THE NEXT COUPLE OF HOURS. ADDITIONAL
ACTIVITY IS EXPECTED...PARTICULARLY OVER OUR WESTERN
ZONES...DURING THE OVERNIGHT HOURS.

SCHULTZ
&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1031 PM CDT MON MAY 7 2007/

DISCUSSION...
UPDATED FORECAST FOR POPS TONIGHT. WILL CONTINUE TO CARRY TOR
WATCH ALONG OUR NORTHERN 2 TIER OF COUNTIES AT THIS TIME. GIVEN
NUMEROUS OUTFLOW BOUNDARIES ACROSS THE AREA...ANY REDEVELOPMENT
MAY GO SEVERE AND ROTATE. A FEW UPDRAFTS HAVE TRIED /FROM BOWIE TO
THE METROPLEX/ BUT HAVE FAILED. SEVERAL COMPLEXES REGENERATING TO
OUR WEST AND SOUTH...AND TRENDS WILL BRING THIS ACTIVITY INTO OUR
WEST IN THE LATE OVERNIGHT PERIOD. LOW LEVEL WARM AIR ADVECTION NOT
LOOKING TERRIBLY IMPRESSIVE AT THIS TIME...BUT WILL CONTINUE TO
MONITOR. UPDATES ALREADY AVAILABLE.

SCHULTZ

PREV DISCUSSION... /ISSUED 740 PM CDT MON MAY 7 2007/

UPDATE...
MCV MOVING ACROSS OUR NORTHERN ZONES HAS BLOSSOMED WITH CONVECTION
OVER THE LAST HOUR. THE 00Z SOUNDING SHOWS LITTLE TO NO CAP WITH
AMPLE INSTABILITY. DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED
SEVERE STORMS...BUT 0-1KM SHEAR FROM SOUNDING IS RATHER UNIMPRESSIVE.
HOWEVER...OUTFLOW BOUNDARIES WILL LOCALLY BACK WINDS AND INCREASE
LOW LEVEL HELICITIES. FURTHERMORE...STORMS HAVE ALREADY BEEN
DISPLAYING WEAK ROTATION. WE EXPECT THESE STORMS TO INCREASE IN
COVERAGE NORTHWARD TOWARD THE RED RIVER. TORNADO WATCH WILL BE IN
EFFECT FOR OUR NORTHERN 2 TIERS OF COUNTIES THROUGH 3 AM.

IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL WILL
POSE A HAZARDOUS FLOODING CONCERN AS SOME OF THESE SAME AREAS
RECEIVED TORRENTIAL RAINFALL THIS MORNING.

EVENING POPS HAVE BEEN ADJUSTED INTO THE LIKELY CATEGORY.

SCHULTZ

PREV DISCUSSION... /ISSUED 559 PM CDT MON MAY 7 2007/

AVIATION...
ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF
METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE
WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN.
CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK
SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS
PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD
OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING
SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH.  84

UPDATE...
540 PM
WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM
INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL
LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT
WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND
WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO
MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE
OVERNIGHT POPS IF NEEDED.

OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST
CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR
EASTERN ZONES.

UPDATES AVAILABLE.

SCHULTZ

PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/

DISCUSSION...
LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR
OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH
THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS
BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY
GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE
PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S.
THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY.

SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA
SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY
WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE
INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND
FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE
IT EASTWARD LATE WEEK.

AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2
STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN
PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF
VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG
COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF
THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN
EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY
WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE
NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH
FLOOD WATCH UNTIL LATER.

LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE
REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING
THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR
SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  82  64  80  64 /  50  40  40  30  40
WACO, TX              71  84  65  81  63 /  40  30  20  20  30
PARIS, TX             69  81  65  80  64 /  60  20  20  20  30
DENTON, TX            69  81  63  79  62 /  60  40  40  40  40
MCKINNEY, TX          68  82  63  81  63 /  60  30  40  30  30
DALLAS, TX            72  83  66  82  65 /  50  30  40  30  30
TERRELL, TX           70  83  65  81  66 /  30  20  30  20  30
CORSICANA, TX         70  84  66  82  64 /  30  20  20  20  20
TEMPLE, TX            69  85  65  82  64 /  50  30  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WFO FWD
Hazardous weather outlook, May 7, 11:36 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CDT MON MAY 7 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081030-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1136 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT NORTHWEST OF
A LAMPASAS...TO WEATHERFORD...TO BONHAM LINE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS IN THIS AREA. OTHERWISE...HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF
THE THUNDERSTORMS THAT MAY DEVELOP OVERNIGHT ACROSS NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK
WEEK ACROSS ALL OF NORTH TEXAS.  SOME THUNDERSTORMS WILL BE CAPABLE
OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY.  THE SEVERE
THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR
WEAKENS.  THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT...MORE LIKELY IN
WESTERN AND NORTHERN NORTH TEXAS.

84

In the hours before

Local storm report, May 7, 8:48 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAY 07 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     KNOLLWOOD               33.69N  96.62W
05/07/2007  E60 MPH          GRAYSON            TX   AMATEUR RADIO

            ESTIMATED 60 MPH WINDS NEAR KNOLLWOOD
Local storm report, May 7, 9:29 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT MON MAY 07 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     SOUTHMAYD               33.62N  96.72W
05/07/2007                   GRAYSON            TX   LAW ENFORCEMENT

            ROOF DAMAGE TO AN ELEMENTARY SCHOOL NEAR SOUTHMAYD. TIME
            ESTIMATED.
Local storm report, May 7, 10:07 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1007 PM CDT MON MAY 07 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     SHERMAN                 33.62N  96.61W
05/07/2007                   GRAYSON            TX   TRAINED SPOTTER

            MULTIPLE 8-12 INCH DIAMETER TREES DOWN WESTERN
	    SHERMAN TIME ESTIMATED
Special weather statement, May 8, 12:56 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 AM CDT TUE MAY 8 2007

TXZ119-080630-
DALLAS TX-
1256 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DALLAS COUNTY

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF MANSFIELD...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
COCKRELL HILL...FARMERS BRANCH...GRAND PRAIRIE...HIGHLAND PARK...
IRVING...RICHARDSON AND UNIVERSITY PARK.

SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3262 9711 3258 9703 3299 9662 3299 9695
Special weather statement, May 8, 1:29 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 AM CDT TUE MAY 8 2007

TXZ119-080700-
DALLAS TX-
129 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  DALLAS COUNTY

AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
SEAGOVILLE TO DALLAS TO 4 MILES WEST OF COCKRELL HILL TO 2 MILES
NORTH OF CEDAR HILL...MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...BALCH SPRINGS...
CARROLLTON...COCKRELL HILL...COPPELL...DALLAS...FARMERS BRANCH...
GARLAND...GRAND PRAIRIE...HIGHLAND PARK...IRVING...MESQUITE...
RICHARDSON...ROWLETT...SACHSE...SEAGOVILLE...SUNNYVALE...UNIVERSITY
PARK AND CEDAR HILL STATE PARK.

SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3264 9653 3266 9676 3270 9693 3260 9694
      3261 9708 3298 9703 3299 9653
Special weather statement, May 8, 2:20 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 AM CDT TUE MAY 8 2007

TXZ118-080745-
TARRANT TX-
220 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN TARRANT COUNTY

AT 220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER RIVER OAKS...MOVING NORTH AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE
MOUNTAIN...FORT WORTH...HALTOM CITY...HASLET...LAKE WORTH...PECAN
ACRES...RIVER OAKS...SAGINAW...SANSOM PARK...WESTWORTH AND WHITE
SETTLEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...SMALL
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3270 9747 3273 9726 3305 9727 3303 9753

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:15 PM CDTSevere Thunderstorm WarningFWDWise45 min
May 7, 7:29 PM CDTSpecial Weather StatementFWDCooke31 min
May 7, 7:36 PM CDTFlash Flood WarningFWDCooke, Denton, Wise3 hr
May 7, 7:57 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson63 min
May 7, 8:58 PM CDTSevere Thunderstorm WarningFWDGrayson77 min
May 7, 9:03 PM CDTTornado WarningFWDGrayson42 min
May 8, 12:56 AM CDTSpecial Weather StatementFWDDallas34 min
May 8, 1:29 AM CDTSpecial Weather StatementFWDDallas31 min
May 8, 2:20 AM CDTSpecial Weather StatementFWDTarrant25 min
May 8, 2:32 AM CDTFlash Flood WarningFWDDenton, Tarrant3 hr
May 8, 3:11 AM CDTSpecial Weather StatementFWDGrayson34 min
May 8, 3:41 AM CDTSpecial Weather StatementFWDGrayson34 min
May 8, 3:03 PM CDTFlash Flood WatchFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more40 hr
May 8, 3:15 PM CDTSpecial Weather StatementFWDYoung30 min
May 8, 5:09 PM CDTSpecial Weather StatementFWDLeon36 min
May 8, 6:12 PM CDTSevere Thunderstorm WarningFWDYoung63 min
May 8, 6:35 PM CDTSpecial Weather StatementFWDEastland, Stephens55 min
May 8, 6:57 PM CDTSpecial Weather StatementFWDVan Zandt63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.